MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

ALCON RESEARCH, LLC - HUNTINGTON MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Catalog Number 8065977758
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, cartridge diameter was larger, making it difficult to incise scalpel.Additional information was received stating there was no patient harm.
 
Additional Manufacturer Narrative
The used cartridge was not returned.Two photos were provided of a cartridge being held by an ungloved hand.The view was from the bottom mid-body through the tip.Unable to determine usage.No damage or abnormalities observed.Company cartridges have a larger diameter tip than the other cartridges.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Two photos were provided.No damage or abnormalities observed.Cartridge manufacturing is a validated operation, with specifications that are maintained and documented.No changes have been made for the manufacturing of cartridges.Supplier manufacturing records as well as their certificate of compliance verify the dimensional measurements are within specifications.The manufacturer internal reference number is: (b)(4).

Brand Name
MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18216117
Report Number1119421-2023-02042
Device Sequence Number17567120
Product Code MSS
UDI-Device Identifier00380659777585
UDI-Public00380659777585
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K001157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Catalogue Number8065977758
Device Lot Number15374826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer01/28/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown